Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 6:55 PM CDT for 4 counties in Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 19, 2019, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:16 PM CDT | TSTM WND DMG | White Bluff, TN | SEVERAL TREES BLOWN DOWN IN WHITE BLUFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 19, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
421
WUUS54 KOHX 192355
SVROHX
TNC021-043-081-187-200030-
/O.NEW.KOHX.SV.W.0041.190619T2355Z-190620T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
655 PM CDT Wed Jun 19 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Dickson County in Middle Tennessee...
Northwestern Williamson County in Middle Tennessee...
South central Cheatham County in Middle Tennessee...
Northeastern Hickman County in Middle Tennessee...
* Until 730 PM CDT.
* At 655 PM CDT, a severe thunderstorm was located near Dickson,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dickson, White Bluff, Kingston Springs, Pegram, Burns, Fairview and
Bon Aqua.
This includes the following highways...
Interstate 40 between mile markers 164 and 190.
Interstate 840 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 8751 3618 8708 3593 8703 3593 8748
TIME...MOT...LOC 2355Z 265DEG 34KT 3605 8741
HAIL...1.00IN
WIND...60MPH
$$
Shamburger1 follow-up statement
827
WWUS54 KOHX 200007
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
707 PM CDT Wed Jun 19 2019
TNC081-200017-
/O.CAN.KOHX.SV.W.0041.000000T0000Z-190620T0030Z/
Hickman TN-
707 PM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch also remains in effect until 100 AM CDT
for Middle Tennessee.
LAT...LON 3611 8744 3618 8708 3593 8703 3600 8743
TIME...MOT...LOC 0007Z 265DEG 34KT 3606 8727
$$
TNC021-043-187-200030-
/O.CON.KOHX.SV.W.0041.000000T0000Z-190620T0030Z/
Dickson TN-Williamson TN-Cheatham TN-
707 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN DICKSON...NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL
CHEATHAM COUNTIES...
At 707 PM CDT, a severe thunderstorm was located over Burns, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dickson, White Bluff, Kingston Springs, Pegram, Burns and Fairview.
This includes the following highways...
Interstate 40 between mile markers 168 and 190.
Interstate 840 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3611 8744 3618 8708 3593 8703 3600 8743
TIME...MOT...LOC 0007Z 265DEG 34KT 3606 8727
HAIL...1.00IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:48 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 19, 6:48 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 648 PM CDT Wed Jun 19 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Scattered showers and thunderstorms are currently moving through the Ohio River Valley with a few severe thunderstorms to our northeast near the Mississippi River. As for the main story line of today, we are keeping an eye on the severe weather potential for this evening. A severe thunderstorm watch is currently in place for our northwestern counties, primarily north of I-40 and west of I-24. This watch is in effect until 9 PM this evening. Current surface observations show southwesterly flow through the area and around CAPE values around 1500 J/kg. We are still looking at potentially two rounds of severe weather this evening with the first round beginning between 5 PM and 7 PM with another round moving into our northwestern counties around 8 PM to 10 PM. Our main concerns with both rounds are damaging wind gusts and heavy rainfall that could lead to localized flooding. PWAT values remain around 1.5 to 2 inches, so rainfall amounts will need to be monitored. Luckily, storms should be moving fairly quickly, so hopefully we will not have any storms remain over one area for too long. As always, hail and an isolated tornado cannot be completely ruled out. Any severe weather will move out of the area by early tomorrow morning. A few lingering showers and thunderstorms cannot be ruled out for tomorrow. Showers and thunderstorms will finally begin to move out of the area into tomorrow afternoon and evening. All of this should finally begin to move out of the area by early tomorrow morning. On Friday, a very weak ridge will begin to build into the southeastern region, leading to an increase in temps and dewpoint temps. We could see a few scattered showers and thunderstorms primarily in the afternoon and early evening, but the bigger story line will be our temperatures beginning Friday and into the weekend. Highs will creep into the 90s with dewpoint temps in the low to mid 70s. Will have to keep an eye on heat index values over the next few days, which could creep near 100. Diurnal, afternoon thunderstorms will remain through the weekend since there will be plenty of moisture and energy present with our southerly flow. In addition, we will need to keep an eye on late Saturday night, as a few models hint at a complex system pushing down into our area. Models are having a difficult time handling timing and strength, so will just mention for now. Into next week, that weak ridge will begin to break down as an upper- level low moves through the Ohio River Valley. This will bring the potential additional showers and thunderstorms through the area. Highs should drop a few degrees next week though. && .AVIATION... 00Z TAF DISCUSSION. The next 12 to 16 hours will bring intermittent thunderstorms and showers to all sites. Some storms may be strong or severe and will bring strong winds, reduced visibilities, and low cigs to sites as they pass by. There will be some periods of MVFR to VFR conditions between waves of storms. Thursday will bring improving conditions as a final wave of scattered storms sweeps through the area and off the Plateau by early afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......MacDonald AVIATION........11
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 13 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 516 AM CDT Wed Jun 19 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-201030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 516 AM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Rain and thunderstorms, some strong to severe, are possible this evening into early Thursday morning. Damaging winds will be the main concern, along with hail and an isolated tornado. Heavy downpours may also lead to minor flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe storms are possible north of I-40 late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. 15
In the hours before
Special weather statement, Jun 19, 4:31 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT Wed Jun 19 2019
TNZ005-192215-
Stewart TN-
431 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 515 PM
CDT...
At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benton, Kentucky to Paris. Movement was
northeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in the Land Between the Lakes area should consider seeking
sturdy shelter until these storms pass.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
3635 8793 3635 8798 3636 8799 3645 8806
3647 8805 3649 8806 3652 8804 3656 8803
3668 8807 3668 8802
TIME...MOT...LOC 2131Z 245DEG 33KT 3684 8830 3632 8829
ShamburgerSpecial weather statement, Jun 19, 5:28 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Wed Jun 19 2019
TNZ005-006-192315-
Stewart TN-Montgomery TN-
528 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND EASTERN STEWART
COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hopkinsville to near Dover. Movement was
east at 40 mph.
Half inch hail and wind gusts of 50 mph will be possible with these
storms.
Locations impacted include...
Clarksville, Dover, Big Rock, Cumberland City, Indian Mound, Palmyra,
Cunningham and Woodlawn.
This includes Interstate 24 between mile markers 1 and 13.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.
LAT...LON 3664 8711 3662 8713 3657 8713 3639 8727
3636 8788 3664 8775
TIME...MOT...LOC 2228Z 261DEG 33KT 3678 8747 3641 8778
ShamburgerSpecial weather statement, Jun 19, 5:36 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Nashville TN 536 PM CDT Wed Jun 19 2019 TNZ005-006-023-025-192315- Stewart TN-Dickson TN-Montgomery TN-Houston TN- 536 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON... SOUTHWESTERN MONTGOMERY...SOUTHEASTERN STEWART AND NORTHEASTERN HOUSTON COUNTIES UNTIL 615 PM CDT... At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near Erin, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Erin, Cumberland City, Slayden and Cunningham. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for Middle Tennessee. LAT...LON 3645 8731 3627 8728 3628 8769 3640 8771 TIME...MOT...LOC 2236Z 262DEG 23KT 3633 8761 Shamburger
Special weather statement, Jun 19, 6:29 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Nashville TN 629 PM CDT Wed Jun 19 2019 TNZ007-026-027-200000- Robertson TN-Davidson TN-Cheatham TN- 629 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON... NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 700 PM CDT... At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near Pleasant View, or 8 miles north of Ashland City, moving east at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield, Ashland City, Greenbrier, Coopertown, Ridgetop and Coopertown. This includes Interstate 24 between mile markers 21 and 36. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for Middle Tennessee. A Severe Thunderstorm Watch also remains in effect until 100 AM CDT for Middle Tennessee. LAT...LON 3657 8681 3635 8673 3625 8713 3640 8718 TIME...MOT...LOC 2328Z 250DEG 29KT 3640 8709 Shamburger
Special weather statement, Jun 19, 6:48 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
648 PM CDT Wed Jun 19 2019
TNZ007-008-026>028-200030-
Robertson TN-Davidson TN-Wilson TN-Cheatham TN-Sumner TN-
648 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SUMNER...
NORTHWESTERN WILSON...EAST CENTRAL CHEATHAM AND EASTERN ROBERTSON
COUNTIES UNTIL 730 PM CDT...
At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Plains to near Joelton. Movement was
east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Gallatin, Springfield, Ashland City, Madison, Hendersonville, Mount
Juliet, Goodlettsville, White House, Millersville, Greenbrier,
Coopertown, Lakewood, Ridgetop, Cross Plains, Portland, Old Hickory,
Joelton, Orlinda, Mitchellville and Oak Grove.
This includes the following highways...
Interstate 65 between mile markers 87 and 120.
Interstate 24 between mile markers 31 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3664 8628 3620 8647 3620 8701 3659 8684
3665 8645 3665 8635
TIME...MOT...LOC 2348Z 262DEG 31KT 3656 8678 3626 8691
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:31 PM CDT | Special Weather Statement | OHX | Stewart | 44 min |
| Jun 19, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| Jun 19, 5:28 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 47 min |
| Jun 19, 5:36 PM CDT | Special Weather Statement | OHX | Montgomery | 39 min |
| Jun 19, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 50 min |
| Jun 19, 6:14 PM CDT | Tornado Warning | OHX | Cheatham, Dickson, Montgomery | 12 min |
| Jun 19, 6:29 PM CDT | Special Weather Statement | OHX | Robertson | 31 min |
| Jun 19, 6:48 PM CDT | Special Weather Statement | OHX | Sumner | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.